I was given Roaccutane, but have stopped using it. Since then the acne has came back; what should I do?

Hi, i m a girl of 24 ..i am suffering from acne from 4 years..my doctor gave me Roaccutane.. i took it two months and i got good result..i stopped to have it.. and after 8/9 months that acne came back.. what should i do now?? please suggest me..

Doctor Answers 1

Recurrent acne

Thank you for your question. Isotretinoin therapy is based on your weight, and you have to take a certain amount in order for therapy to be considered complete. Generally, the dose is 1 mg per kilogram for 4 months; therefore, you taking isotretinoin for 2 months does not indicate you completed a full therapy. In my experience, I found acne to commonly recur if patients do not complete their minimum dose goal. I highly recommend you consult with a board certified dermatologist to discuss your acne and treatment options that best suit your needs. Take care and good luck.

Recurrent acne

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your question. Isotretinoin therapy is based on your weight, and you have to take a certain amount in order for therapy to be considered complete. Generally, the dose is 1 mg per kilogram for 4 months; therefore, you taking isotretinoin for 2 months does not indicate you completed a full therapy. In my experience, I found acne to commonly recur if patients do not complete their minimum dose goal. I highly recommend you consult with a board certified dermatologist to discuss your acne and treatment options that best suit your needs. Take care and good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.